Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 73, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 22, 2007, 7:17 PM CDT for Furnas County, Harlan County, Nebraska. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2007, 7:17 PM CDT (00:17 UTC)
- Expired
- May 22, 2007, 8:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
Counties Furnas County, NE, Harlan County, NE
The radar
The Grand Island radar (KUEX), 102 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 7:54 PM CDT | HAIL 1 | 3 Se Oxford, NE | |
| May 22, 8:19 PM CDT | HAIL 0.25 | 3 W Ragan, NE | DRIFTS OF PEA SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 3:04 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGID 230017 SVRGID NEC065-083-230115- /O.NEW.KGID.SV.W.0073.070523T0017Z-070523T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 717 PM CDT TUE MAY 22 2007 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA * UNTIL 815 PM CDT * AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HOLLINGER...OR ABOUT 21 MILES NORTHEAST OF NORTON... AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STAMFORD AND EDISON BY 730 PM CDT OXFORD BY 740 PM CDT ORLEANS BY 745 PM CDT ALMA BY 750 PM CDT HARLAN COUNTY DAM BY 805 PM CDT REPUBLICAN CITY BY 810 PM CDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4034 9992 4000 9993 4004 9918 4034 9920 $$ EWALD
2 follow-up statements
000 WWUS53 KGID 230033 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 731 PM CDT TUE MAY 22 2007 NEC065-083-230115- /O.CON.KGID.SV.W.0073.000000T0000Z-070523T0115Z/ HARLAN NE-FURNAS NE- 731 PM CDT TUE MAY 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR EASTERN FURNAS AND HARLAN COUNTIES... AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR STAMFORD...OR ABOUT 23 MILES SOUTHWEST OF HOLDREGE...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ORLEANS BY 740 PM CDT ALMA BY 745 PM CDT REPUBLICAN CITY AND HARLAN COUNTY DAM BY 800 PM CDT HUNTLEY BY 810 PM CDT RAGAN BY 815 PM CDT A SECOND STORM WAS LOCATED ABOUT 5 MILES SOUTHEAST OF BEAVER CITY AND WAS ALSO MOVING NORTHEAST AT 20 MPH. THIS STORM IS ALSO CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS AND THOSE DRIVING IN THE AREA SHOULD WATCH FOR FLOODING OVER THE ROADS. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4034 9992 4000 9993 4004 9918 4034 9920 $$ EWALD
000 WWUS53 KGID 230057 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 754 PM CDT TUE MAY 22 2007 NEC065-230104- /O.CAN.KGID.SV.W.0073.000000T0000Z-070523T0115Z/ FURNAS NE- 754 PM CDT TUE MAY 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR FURNAS COUNTY IS CANCELLED... THE STORMS THAT PROMPTED THE WARNING HAD MOVED EAST INTO HARLAN COUNTY AND NO LONGER POSED A THREAT. HOWEVER ADDITIONAL THUNDERSTORMS ARE POSSIBLE AS THE EVENING WEARS ON. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. LAT...LON 4034 9964 4000 9963 4004 9918 4034 9920 $$ NEC083-230115- /O.CON.KGID.SV.W.0073.000000T0000Z-070523T0115Z/ HARLAN NE- 754 PM CDT TUE MAY 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR HARLAN COUNTY... AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR STAMFORD...OR ABOUT 20 MILES SOUTHWEST OF HOLDREGE...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ALMA BY 800 PM CDT HUNTLEY AND RAGAN BY 815 PM CDT HAIL TO THE SIZE OF QUARTERS HAS BEEN REPORTED IN WESTERN HARLAN COUNTY. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE. MONITOR STREAMS IN THE AREA FOR SIGNIFICANT RISES AND MOVE TO HIGHER GROUND IF NECESSARY. REMEMBER NEVER TO DRIVE THROUGH ANY FLOODED ROADWAY. LAT...LON 4034 9964 4000 9963 4004 9918 4034 9920 $$ EWALD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:30 PM CDT, 47 minutes earlier.
Area forecast discussion, May 22, 6:30 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
630 PM CDT TUE MAY 22 2007
.AVIATION...MAIN CONCERN FOR THIS PERIOD IS THUNDERSTORMS. SOME
THUNDERSTORMS ARE TO THE WEST OF THE KGRI AND SHOULD MOVE INTO THE
TERMINAL AREA AFTER 8 PM. LOW CLOUDS AND SCATTERED THUNDERSTORMS
WILL CONTINUE FOR MUCH OF THE NIGHT. BY MORNING THE CLOUDS SHOULD
LIFT ABOVE 3000 FT. THUNDERSTORMS ARE EXPECTED TO REDEVELOP
TOMORROW AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 312 PM CDT TUE MAY 22 2007/
SHORT TERM...AN ACTIVE WEATHER NIGHT SHAPING UP FOR SOUTH CENTRAL
NEBRASKA INTO NORTH CENTRAL KANSAS AS A STRONG UPPER WAVE OVER THE
NORTHERN ROCKIES BEGINS TO SLIDE EAST INTO THE PLAINS. THIS WILL
PUSH A COLD FRONT CURRENTLY ACROSS THE HIGH PLAINS EAST INTO SOUTH
CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THIS EVENING. DEEP LOW
LEVEL MOISTURE IS ALREADY SEEN AHEAD OF THIS BOUNDARY WITH SURFACE
DEWPOINTS IN THE LOWER TO MID 60S SEEN ACROSS THE AREA. GIVEN
STRONG UPPER FORCING ALONG WITH GOOD MOISTURE CONVERGENCE ALONG THE
BOUNDARY...CONVECTION LOOKS LIKELY TO INITIALLY DEVELOP LATE THIS
AFTERNOON INTO THIS EVENING FOR AREAS WEST OF HIGHWAY 281. WITH ML
CAPE VALUES OF 2000 TO 3000 J/KG AHEAD OF THIS FRONT AND 30 TO 40
KNOT DEEP LAYER SHEAR...THE POTENTIAL FOR THESE STORMS TO BECOME
SEVERE LOOKS VERY LIKELY. SUPERCELLS WITH LARGE HAIL AND DAMAGING
WINDS LOOK VERY POSSIBLE ALONG WITH AN ISOLATED TORNADO OR TWO. THE
BIGGER PROBLEM AS THE EVENING PROGRESSES INVOLVES FLASH FLOOD
POTENTIAL AS PW VALUES AROUND 150 PERCENT NORMAL ALONG WITH A
TRAINING CONVECTION MAKES IT LOOK VERY FAVORABLE FOR FLASH
FLOODING. BASED ON THIS...ISSUED A FLASH FLOOD WATCH FOR ENTIRE
AREA THROUGH TONIGHT.
AS THE AREA PROGRESSES INTO TOMORROW...THE FRONT IS SHOWN TO STALL
JUST SOUTHEAST OF A HEBRON TO BELOIT LINE AS OVERNIGHT CONVECTION
BEGINS TO SLIDE EAST OF THE FORECAST AREA. EXPECT THIS WILL BRING A
CLOUDY AND COOLER DAY TO THE FORECAST AREA AS DECENT COLD ADVECTION
BEHIND THE FRONT DROPS TEMPERATURES BACK INTO THE 60S TO LOWER 70S
FOR HIGHS. AN OCCASIONAL SHOWER AND THUNDERSTORM BEHIND THE FRONT
LOOKS POSSIBLE THROUGH MOST OF THE DAY ALTHOUGH ACTIVITY WILL BEGIN
TO PICK UP AFTER DARK WEDNESDAY NIGHT AS A 40 TO 55 KT LLJ IS SHOWN
TO DEVELOP INTO THE FRONT. ANTICIPATE CONVECTION ROLLING OUT OF THE
HIGH PLAINS DURING THE EVENING WILL START TO FEED OFF OF THIS LLJ
WITH A LARGE MCS DEVELOPING ACROSS THE REGION. SEVERE THREAT SHOULD
BE DECENT WITH THIS MCS ALTHOUGH MAINLY LIMITED TO HAIL AND DAMAGING
WINDS. HOWEVER...FLOODING WILL BE A PROBLEM AS PW VALUES WILL
REMAIN HIGH WHILE QPF VALUES LOOK TO BE OVER 2 TO 3 INCHES FOR
SEVERAL AREAS SOUTH OF A YORK TO PHILLIPSBURG LINE.
LONG TERM...12Z THURSDAY THROUGH TUESDAY. MAIN FORECAST CONCERN
WILL BE INTERMITTENT CHANCES FOR THUNDERSTORMS THROUGH THE PERIOD.
AN UPPER WAVE WILL BE MOVING OUT OF THE AREA THURSDAY MORNING. THERE
WILL BE SOME REMAINING THUNDERSTORMS THURSDAY MORNING BUT THEY
SHOULD COME TO AN END BY NOON AS THE UPPER WAVE MOVES TO THE EAST.
A SURFACE HIGH PRESSURE SYSTEM SLIDES THROUGH THE AREA THURSDAY AND
THURSDAY NIGHT. BY FRIDAY THE WINDS WILL HAVE TURNED TO THE SOUTH
AND INCREASED...BRINGING IN ADDITIONAL MOISTURE. A WEAK UPPER WAVE
SLIDES THROUGH FRIDAY EVENING AND EXPECT THAT THERE MAY BE SOME
THUNDERSTORMS AROUND. BY LATE FRIDAY NIGHT A COLD FRONT IS EXPECTED
TO MOVE INTO THE FORECAST AREA WITH ANOTHER CHANCE FOR THUNDERSTORMS
AS THE FRONT MOVES THROUGH LATE FRIDAY NIGHT AND SATURDAY.
LATE IN THE WEEKEND AND EARLY NEXT WEEK A SERIES OF SHORT WAVES
SLIDE THROUGH THE AREA. WITH PLENTY OF AVAILABLE MOISTURE THERE IS A
CHANCE FOR SOME THUNDERSTORMS THROUGH THE PERIOD. THE MODELS HAVE
SOME DIFFERENCES IN TIMING AND LOCATION OF THE SURFACE FRONTS THAT
ARE EXPECTED TO MOVE THROUGH THE AREA. THE FRONT THAT MOVES THROUGH
SATURDAY STALLS JUST TO THE SOUTH OF THE FORECAST AREA SUNDAY. THE
NEXT FRONT SHOULD MOVE THROUGH MONDAY NIGHT. IT WILL NOT BE RAINING
ALL THE TIME...BUT THE UNCERTAINTY OF THE TIMING OF THE SHORT WAVES
AND SURFACE BOUNDARIES INDICATES THAT THERE WOULD BE A CHANCE FOR
PRECIPITATION.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH UNTIL 6 AM CDT WEDNESDAY FOR NEZ039>041-
046>049-060>064-072>077-082>087.
KS...FLASH FLOOD WATCH UNTIL 6 AM CDT WEDNESDAY FOR KSZ005>007-
017>019.
&&Hazardous weather outlook, May 22, 4:30 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 430 PM CDT TUE MAY 22 2007 KSZ005-006-017-018-NEZ039-046-060-061-072>074-082>084-231100- BUFFALO-DAWSON-FRANKLIN-FURNAS-GOSPER-HARLAN-KEARNEY-OSBORNE-PHELPS- PHILLIPS-ROOKS-SHERMAN-SMITH-VALLEY- 430 PM CDT TUE MAY 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS WEST OF A LINE FROM ORD NEBRASKA TO KEARNEY TO FRANKLIN NEBRASKA TO OSBORNE KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS WILL DEVELOP OR MOVE INTO THE AREA THIS EVENING AND CONTINUE FOR THE REST OF THE NIGHT. LARGE HAIL IN EXCESS OF THE SIZE OF GOLFBALLS AND DAMAGING WINDS IN EXCESS OF 70 MPH WILL BE POSSIBLE. IN ADDITION...CONDITIONS WILL BE FAVORABLE FOR ISOLATED TORNADOES. IN ADDITION...HEAVY RAINFALL WITH SOME ISOLATED AREAS SEEING AMOUNTS UP TO 2 TO 4 INCHES WILL BE POSSIBLE THIS EVENING AND OVERNIGHT. THIS MAY RESULT IN SOME AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN INTERMITTENT CHANCE OF THUNDERSTORM WILL EXIST THROUGH THE ENTIRE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED TONIGHT. EMERGENCY MANAGERS...LAW ENFORCEMENT AND SPOTTER GROUPS SHOULD CONTINUE TO MONITOR CONDITIONS AND DEPLOY AS STORMS GET CLOSER. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ007-019-NEZ040-041-047>049-062>064-075>077-085>087-231100- ADAMS-CLAY-FILLMORE-GREELEY-HALL-HAMILTON-HOWARD-JEWELL-MERRICK- MITCHELL-NANCE-NUCKOLLS-POLK-THAYER-WEBSTER-YORK- 430 PM CDT TUE MAY 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS EAST OF A LINE FROM GREELEY NEBRASKA TO GRAND ISLAND TO RED CLOUD NEBRASKA TO BELOIT KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO THE REGION THIS EVENING. LARGE HAIL IN EXCESS OF THE SIZE OF GOLFBALLS AND DAMAGING WINDS IN EXCESS OF 70 MPH WILL BE POSSIBLE. IN ADDITION... CONDITIONS WILL BE FAVORABLE FOR ISOLATED TORNADOES. IN ADDITION...HEAVY RAINFALL WITH SOME ISOLATED AREAS SEEING AMOUNTS UP TO 2 TO 4 INCHES WILL BE POSSIBLE THIS EVENING AND OVERNIGHT. THIS MAY RESULT IN SOME AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WILL EXIST ONCE AGAIN WEDNESDAY EVENING AND OVERNIGHT GENERALLY SOUTH OF A YORK NEBRASKA TO RED CLOUD NEBRASKA TO BELOIT KANSAS LINE. LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAINFALL WITH FLASH FLOODING WILL ALL BE POSSIBLE. AN INTERMITTENT CHANCE OF THUNDERSTORM WILL EXIST THROUGH THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED TONIGHT. EMERGENCY MANAGERS...LAW ENFORCEMENT AND SPOTTER GROUPS SHOULD CONTINUE TO MONITOR CONDITIONS AND BE READY TO DEPLOY AS STORMS APPROACH. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, May 22, 6:48 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
648 PM CDT TUE MAY 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL GOTHENBURG 40.93N 100.16W
05/22/2007 E1.00 INCH DAWSON NE LAW ENFORCEMENT
&&
PFANNKUCHSpecial weather statement, May 22, 6:48 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 648 PM CDT TUE MAY 22 2007 NEZ060-072-230030- DAWSON-GOSPER- 648 PM CDT TUE MAY 22 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR DAWSON AND GOSPER COUNTIES... AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF GOTHENBURG TO WILLOW ISLAND TO 10 MILES SOUTHWEST OF ELWOOD...AND MOVING NORTHEAST AT 30 MPH. * THUNDERSTORMS WILL BE NEAR... COZAD BY 655 PM CDT ELWOOD BY 700 PM CDT JOHNSON LAKE BY 705 PM CDT SMITHFIELD BY 710 PM CDT LEXINGTON BY 715 PM CDT DIME TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.
Local storm report, May 22, 6:49 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
649 PM CDT TUE MAY 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL GOTHENBURG 40.93N 100.16W
05/22/2007 E1.00 INCH DAWSON NE PUBLIC
&&
PFANNKUCHSpecial weather statement, May 22, 7:00 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 700 PM CDT TUE MAY 22 2007 NEZ083-230030- HARLAN- 700 PM CDT TUE MAY 22 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARLAN COUNTY... AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM 7 MILES SOUTH OF HOLLINGER...OR 17 MILES NORTHEAST OF NORTON...AND MOVING NORTHEAST AT 25 MPH. * THE THUNDERSTORM WILL BE NEAR... STAMFORD BY 715 PM CDT ORLEANS BY 730 PM CDT QUARTER SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN HARLAN COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.
Local storm report, May 22, 7:11 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
711 PM CDT TUE MAY 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL COZAD 40.86N 99.99W
05/22/2007 E1.75 INCH DAWSON NE EMERGENCY MNGR
&&
PFANNKUCHSpecial weather statement, May 22, 7:12 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 712 PM CDT TUE MAY 22 2007 NEZ039-230045- VALLEY- 712 PM CDT TUE MAY 22 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR VALLEY COUNTY... AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF BURWELL...OR 68 MILES NORTHWEST OF GRAND ISLAND...AND MOVING NORTHEAST AT 30 MPH. * THE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN VALLEY COUNTY BY 720 PM CDT RURAL NORTHEASTERN VALLEY COUNTY BY 730 PM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:51 PM CDT | Severe Thunderstorm Warning | GID | Phelps | 54 min |
| May 22, 8:13 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 32 min |
| May 22, 8:34 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Kearney | 56 min |
| May 22, 8:42 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 33 min |
| May 22, 8:46 PM CDT | Severe Thunderstorm Warning | GID | Sherman, Valley | 44 min |
| May 22, 8:51 PM CDT | Tornado Warning | GID | Valley | 24 min |
| May 22, 8:59 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 46 min |
| May 22, 9:23 PM CDT | Severe Thunderstorm Warning | GID | Kearney | 37 min |
| May 22, 9:56 PM CDT | Severe Thunderstorm Warning | GID | Adams | 19 min |
| May 22, 10:02 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 28 min |
| May 22, 10:07 PM CDT | Tornado Warning | GID | Harlan | 23 min |
| May 22, 10:08 PM CDT | Severe Thunderstorm Warning | GID | Hall | 67 min |
| May 22, 10:17 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 43 min |
| May 22, 10:19 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 56 min |
| May 22, 10:50 PM CDT | Severe Thunderstorm Warning | GID | Howard | 55 min |
| May 22, 11:00 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 60 min |
| May 23, 2:29 AM CDT | Flash Flood Watch | GID | Adams, Clay, Fillmore, Franklin, Hall, Hamilton and 8 more | 25 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.